MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN030865
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
It was reported that: unable to remove the swg from the catheter during insertion, when removing it the doctor observed the swg unraveling like a spring, after removing it, the catheter insertion could not be finalised.Another site was used to insert another catheter.This caused a delay and discomfort for the patient.They were reported as fine post the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The report that the guide wire unravelled due to needle resistance was confirmed through examination of the returned sample.The customer provided one image and returned a guide wire assembly and introducer needle for evaluation.The guide wire was returned lodged within the needle.Definite signs of use were observed on the returned components.The guide wire was removed from the needle to further analyse the components.Visual analysis revealed that the guide wire was unravelled from the distal weld.The guide wire was additionally kinked.The distal j-bend of the core wire was slightly misshapen.Microscopic examination confirmed that the core wire was broken adjacent to the distal weld.Both welds were present and appeared full and spherical.Visual and microscopic examination revealed no obvious defects or anomalies on the introducer needle.The kink in the guide wire measured 432mm via calibrated ruler from the proximal end.The overall length of the guide wire core wire measured 455mm via calibrated ruler which was not within the specification limits of 596mm - 604mm per the guide wire product drawing.No pieces of the guide wire appear to be missing, therefore, it's likely that the incorrect guide wire was returned or the incorrect finished good was reported.The outer diameter (od) of the guide wire measured 0.802mm via calibrated micrometer, which was within the specification limits of 0.788mm - 0.826mm per the guide wire product drawing.The inner diameter of the needle cannula measured 0.041" via c alibrated pin gauge which was within the specification limits of 0.041" - 0.043" the cannula drawing.Functional inspection was performed per the instructions for use statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the undamaged portion of the guide wire was threaded through the returned introducer needle and was able to pass with little to no resistance.Large amounts of biomaterial were observed on the guide wire after advancing through the needle.The biomaterial likely caused or contributed to the resistance experienced by the customer.A manual tug test confirmed that the proximal weld was secure and intact.The ifu provided with this kit informs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, the root cause is consistent with unintentional user error.However, due to the dimensional discrepancy between the guide wire received and guide wire within the reported finished good, the root cause was not able to be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18451268
Report Number3006425876-2024-00033
Device Sequence Number7632526
Product Code DQY
UDI-Device Identifier10801902029239
UDI-Public10801902029239
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberIPN030865
Device Catalogue NumberCV-12854
Device Lot Number71F20E1656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown